Alert archive / Illinois / Special Marine Warnings in 2021
Special Marine Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this special marine warning at Aug 6, 2021, 8:27 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 6, 2021, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WHUS53 KLOT 070127
SMWLOT
LMZ741>745-779-070330-
/O.NEW.KLOT.MA.W.0021.210807T0127Z-210807T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Chicago/Romeoville
827 PM CDT Fri Aug 6 2021
The National Weather Service in Chicago has issued a
* Special Marine Warning for...
Nearshore Waters from Wilmette Harbor to Calumet Harbor...
Nearshore Waters from Calumet Harbor to Michigan City...
Open Waters from Wilmette Harbor to Michigan City out to Mid
Lake...
* Until 1030 PM CDT.
* At 824 PM CDT, strong thunderstorms were located along a line
extending from 28 nm northeast of Wilmette Harbor to 8 nm
southeast of Waukegan Harbor, moving south at 20 knots. This gusty
wind shift is expected to arrive at Navy Pier and the Chicago
lakefront around 915 PM CDT.
HAZARD...Wind gusts to 40 knots.
SOURCE...Buoy reported. At 740 PM CDT a 38 kt gust was observed at
the Kenosha, Wisconsin Buoy.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Harrison-Dever Crib, Wilmette Harbor, 31st Street Harbor, Monroe
Harbor, Burns Harbor, Calumet Harbor, Indiana Harbor, Montrose
Harbor, Burnham Harbor, Hammond Marina, Jackson Park Harbor and
Belmont Harbor.
LAT...LON 4162 8733 4164 8743 4168 8743 4167 8744
4169 8750 4183 8760 4189 8762 4189 8760
4190 8762 4208 8768 4211 8760 4212 8696
4179 8697 4179 8696 4172 8691 4163 8716
4162 8732 4161 8732
TIME...MOT...LOC 0124Z 351DEG 22KT 4232 8713 4224 8771
HAIL...0.00IN
WIND...40KTS
$$
Petr2 follow-up statements
969
FZUS73 KLOT 070213
MWSLOT
Marine Weather Statement
National Weather Service Chicago/Romeoville
913 PM CDT Fri Aug 6 2021
LMZ741>745-779-070330-
/O.CON.KLOT.MA.W.0021.000000T0000Z-210807T0330Z/
913 PM CDT Fri Aug 6 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT...
For the following areas...
Nearshore Waters from Wilmette Harbor to Calumet Harbor...
Nearshore Waters from Calumet Harbor to Michigan City...
Open Waters from Wilmette Harbor to Michigan City out to Mid
Lake...
At 909 PM CDT, a thunderstorm outflow boundary with a sharp
northeast wind shift was located along a line extending from Mid
Lake to 9 nm east of Harrison-Dever Crib to Diversy Harbor, moving
south at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Buoy observation. At 840 PM CDT a 37 kt gust was observed
at the Wilmette Buoy.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Harrison-Dever Crib, Wilmette Harbor, 31st Street Harbor, Monroe
Harbor, Burns Harbor, Calumet Harbor, Indiana Harbor, Montrose
Harbor, Burnham Harbor, Hammond Marina, Jackson Park Harbor and
Belmont Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4162 8733 4164 8743 4168 8743 4167 8744
4169 8750 4183 8760 4189 8762 4189 8760
4190 8762 4208 8768 4211 8760 4212 8696
4179 8697 4179 8696 4172 8691 4163 8716
4162 8732 4161 8732
TIME...MOT...LOC 0209Z 337DEG 27KT 4203 8711 4192 8737 4191 8762
HAIL...0.00IN
WIND...40KTS
$$
Petr413
FZUS73 KLOT 070331
MWSLOT
Marine Weather Statement
National Weather Service Chicago/Romeoville
1031 PM CDT Fri Aug 6 2021
LMZ741>745-779-070340-
/O.EXP.KLOT.MA.W.0021.000000T0000Z-210807T0330Z/
1031 PM CDT Fri Aug 6 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 1030 PM CDT...
The affected areas were...
Nearshore Waters from Wilmette Harbor to Calumet Harbor...
Nearshore Waters from Calumet Harbor to Michigan City...
Open Waters from Wilmette Harbor to Michigan City out to Mid
Lake...
The thunderstorms have weakened so the Special Marine Warning was
allowed to expire. It has been replaced with a Marine Weather
Statement with gusts to 30 kt and high waves still possible through
1200 AM CDT.
LAT...LON 4162 8733 4164 8743 4168 8743 4167 8744
4169 8750 4183 8760 4189 8762 4189 8760
4190 8762 4208 8768 4211 8760 4212 8696
4179 8697 4179 8696 4172 8691 4163 8716
4162 8732 4161 8732
TIME...MOT...LOC 0330Z 351DEG 22KT 4155 8701 4144 8727 4143 8752
$$
PetrWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special marine warning went out at Aug 6, 8:05 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 6, 8:05 PM CDT, 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Chicago/Romeoville, IL 805 PM CDT Fri Aug 6 2021 .UPDATE... 804 PM CDT Thunderstorms across southeast Wisconsin gradually became more organized late this afternoon and early this evening, establishing a cold pool and some sustainability as they moved more south than east. This loosely defined and small scale MCS also still has a parent short wave trough gradually moving southeast in south central Wisconsin. Mid-level winds and deep layer shear both remain somewhat low with this, but ample instability and moisture should help support some sustainability through at least 9-10 P.M. The 00Z DVN sounding had 2,400 J/kg of mlCAPE and some portions of the lower to mid-level profile that showed fairly steep lapse rates. This also supports at least some sustainability, and the potential to get isolated cells to pop toward Rockford and Belvidere (such as has been seen in south central Wisconsin). The initial outflow is just moving into northern Lake County and looks like has gusts of 35 kt with it, but shortly behind it is another surge that produced a 43 kt gust at Racine, WI. These types of gusts will be probable especially in northern and eastern Lake County through 9 P.M. If this can sustain itself into Cook County, these gusts may be more confined to near the lake front. If this were to get to the Chicago lakefront it looks like it would be somewhere near 9:30 P.M. The potential for true severe wind gusts still looks on the lower side, and probably would need some stronger cores to regenerate for that. MTF && .SHORT TERM... 328 PM CDT Through Saturday night... Observational data has allowed convective trends to become more apparent into this evening than earlier today, though evolution is fairly close to the thinking from this morning. Widely scattered thunderstorms that have developed south and southeast of an Ottawa to downtown Chicago line will pose a threat for isolated downburst winds and perhaps marginally severe hail from the tallest updrafts. After a probable lull once this activity clears east in the early evening, another round of widely scattered thunderstorms is possible from far northeast Illinois into northwest Indiana late this evening into the overnight, though confidence remains on the lower side with this potential. The center of the remnant MCV we've been tracking is centered approximately near the I-80 corridor approaching far southwest Chicago suburbs as of this writing. It may be augmented by slightly higher than analyzed 25 kt 500 mb winds out of the west- southwest near the wave center and maybe a bit higher deep layer shear. That said, still generally sub-marginal shear for convective organization. Modest mid-level lapse rates, mid and upper level haze from wildfire smoke topping the fairly extensive cloud cover over the area has probably limited destabilization more than shown on SPC mesoanalysis. We've still seen enough, topping out in the 1500 J/kg of MLCAPE range, with the forcing from the remnant MCV to allow for isolated more robust updrafts that have thus far necessitated the issuance of a few SPS. Can't rule out a rogue severe thunderstorm, though all in all the main threat is isolated downburst winds from the strongest storms capable of downing small to medium sized tree limbs. Secondary threat is hail that might briefly reach marginally severe limits in the tallest updrafts, though lack of shear and warm/moist profile portends likelihood of melting before larger hail could reach the surface. Turning ahead to later this evening, we've been watching the more well defined wave on satellite pinwheeling over Wisconsin and not making much southward progress in slow east-southeastward movement of the mid-level short-wave trough. Overall activity up in Wisconsin is on the widely scattered side as well. Therefore, as this wave finally drops southeast later this evening while diurnal stabilization of the boundary layer occurs, uncertain how much coverage holds on into far northeast Illinois and then presses southeast from there. Have noted some more robust CAM solutions such as the NAMnest, but varies to little/no activity surviving such as on recent HRRR runs. Given this, opted for PoPs peaking in chance range into eastern 1/4 or so of the CWA. Would think severe threat would be minimal at most considering unfavorable time of night. WPC carried a level 1 marginal risk in their ERO through tonight- thinking is that heavy downpours could cause localized ponding on roads, but flooding threat is low unless coverage grows more widespread than expected this afternoon-early evening and then tonight. Attention then turns to a possibly convectively modified short- wave topping short-wave ridging moving over southern Minnesota late tonight and then shifting southeast from there. If it doesn't maintain a decent convective footprint through the night to enhance the wind fields and forcing, we'll be looking at another day of modest forcing with otherwise gradually rising heights. A possible area to watch for a localized focus would be near an expected lake breeze pushing slightly inland Saturday afternoon. Upper 60s-lower 70s dew point and mid to locally upper 80s temps point boundary layer environment point toward potential for MLCAPE to reach or slightly exceed 2000 J/kg. So given little capping there is likely eroding and convergence from the lake breeze to aid in lift from the short-wave, could see widely scattered storms from northeast Illinois into northwest Indiana, with lower coverage back to the west and southwest. Marginal to sub-marginal deep layer shear suggests similar threats to today, mainly downburst winds and possibly isolated instance of marginally severe hail. Activity should wind down quickly during the evening as the wave exits southeast and boundary layer stabilizes, for a warm and muggy overnight period. Castro && .LONG TERM... 344 PM CDT Sunday through Friday... The main story for the upcoming week, especially compared to the week now ending, will be a return to hot, humid, and more unsettled conditions. Persistent surface ridging across the SE CONUS will support a prolonged period of Gulf return flow, to the point where winds locally may not veer away from southwesterly until beyond the end of the forecast period. Thunderstorm development in this warm and moist low level airmass will be influenced by multiple shortwave passages in a fairly progressive pattern aloft. Timing will of course need to be adjusted as the days get nearer, but the best windows for t-storm development at this time appear to be Sunday afternoon or evening into early Monday afternoon, and then again later Tuesday into Thursday. The other concern with this pattern will be high heat indices, likely exceeding 100 degrees in some locations. These will be driven in large part by dewpoints well into the 70s, so even some afternoon cloudiness or filtering of sunlight from smoke may not suppress the very uncomfortable to borderline dangerous conditions. Models are suggesting this could be relatively short lived if a cold front manages to push through by the end of the week and bring cooler and drier conditions for next weekend. Lenning && .AVIATION... For the 00Z TAFs... The primary aviation weather concerns during this upcoming TAF period consist of: * Low confidence forecast for showers and thunderstorms to impact the C90 TRACON and Chicago-area terminals later this evening * Threat for some light/patchy fog at outlying airports overnight (mainly DPA and RFD) * Additional low chances for showers and thunderstorms late Saturday morning and again in the afternoon near the lake breeze * Low chance (~30%) for the lake breeze moving through MDW and GYY Saturday afternoon Initial batch of showers and storms continues to push east of the region into northern Indiana which will result in a lull in activity across the C90 airspace for the next few hours. Main feature of note is the complex of thunderstorms across southeast Wisconsin which has recently shown some southeastward impetus towards the state line. There is considerable uncertainty regarding how far south this feature pushes, but trends suggest convection will likely breach the northern fringes of the C90 boundary through the next 2 hours or so. Confidence in lightning persisting all the way to the Chicago-area terminals is lower, and at this time still too low to justify a VCTS or prevailing/TEMPO mentions. With the 00z offering, have added a TEMPO group for a northeast wind shift (which times out into ORD/MDW towards about 3z, perhaps a bit sooner) and a mention of VCSH to account for precipitation entering the local area. We'll continue to keep an eye on trends and offer amendments for TS if trends suggest the likelihood increases. Otherwise, southwest winds will prevail through the forecast period, except perhaps at GYY and MDW where there is a low chance (~30%) that the lake breeze pushes through tomorrow afternoon. Some patchy BR will be possible (pending convective evolution this evening) at outlying airports. While the remainder of the TAFs are precipitation-free, there appear to be two windows with a non-zero potential for convection: late morning Saturday (perhaps 16-19z) and again later in the afternoon (21-01z). Both of these chances are too low to warrant a formal mention in the TAFs at this time, however. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 6, 6:50 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
650 PM CDT Fri Aug 6 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-080000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
650 PM CDT Fri Aug 6 2021 /750 PM EDT Fri Aug 6 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to nickel size.
Limited damaging wind risk...up to 50 to 60 mph.
Limited Flooding Risk.
DISCUSSION...
Thunderstorms in southeast Wisconsin early this evening may move
into northeast Illinois and northern parts of north central
Illinois during the mid to late evening. A few of these storms
could produce gusty winds and small hail, as well as locally heavy
downpours.
Elsewhere, a spotty storm or two is possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Severe Thunderstorm Risk.
Sunday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Limited Excessive Heat Risk.
Monday...
Elevated Thunderstorm Risk.
Limited Excessive Heat Risk.
Tuesday and Wednesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Thursday...
Limited Thunderstorm Risk.
DISCUSSION:
Additional thunderstorm chances exist over the weekend into next
week. The potential for more organized storms exists late Sunday
into Sunday night.
Heat and humidity will be increasing this weekend into next week
with heat indices over 100 degrees possible for some locations
during the afternoons.
.SPOTTER INFORMATION STATEMENT...
Reports of any thunderstorm impacts later this evening, if they
occur, will be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east southeast at 25 to 30 mph.
LMZ740>745-080000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
650 PM CDT Fri Aug 6 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to nickel size.
Limited thunderstorm wind gust risk...up to 40 to 50 knots.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Saturday...
Limited Severe Thunderstorm Risk.
Sunday...
Limited Thunderstorm Risk.
Monday...
Elevated Thunderstorm Risk.
Tuesday through Thursday...
Limited Thunderstorm Risk.
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Aug 6, 4:06 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
406 PM CDT Fri Aug 6 2021
ILZ104-105-062145-
Southern Cook IL-Central Cook IL-
406 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern Cook
County through 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crestwood, or over Alsip, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chicago, Orland Park, Tinley Park, Oak Lawn, Calumet City, Englewood,
South Shore, Roseland, Chicago Lawn, Oak Forest, Harvey, Blue Island,
Dolton, Homewood, Alsip, Chatham, Auburn Gresham, Ashburn, Hyde Park
and South Holland.
Including the following interstates...
I-57 between mile markers 344 and 358.
I-80 between mile markers 152 and 155.
I-90 between mile markers 101 and 107.
I-94 between mile markers 58 and 71.
I-294 between mile markers 58 and 71.
This includes... University of Chicago, Windy City Thunderbolts
Baseball, South Suburban College, and Museum of Science and Industry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4154 8773 4163 8783 4183 8760 4180 8758
4178 8757 4178 8756 4176 8756 4176 8754
4174 8754 4174 8753 4165 8753
TIME...MOT...LOC 2106Z 225DEG 22KT 4164 8773
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PetrSpecial weather statement, Aug 6, 4:18 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
418 PM CDT Fri Aug 6 2021
ILZ023-INZ001-062200-
Kankakee IL-Lake IN-
418 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern
Kankakee and southern Lake Counties through 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowell, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crown Point, Cedar Lake, Lowell, Winfield, Lake Dalecarlia and
Schneider.
Including the following interstate...
Indiana I-65 between mile markers 236 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4116 8757 4125 8763 4130 8755 4130 8753
4131 8753 4143 8732 4131 8722 4125 8722
TIME...MOT...LOC 2118Z 241DEG 17KT 4128 8749
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PetrLocal storm report, Aug 6, 4:43 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
443 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 NW OAK FOREST 41.63N 87.77W
08/06/2021 E0.75 INCH COOK IL PUBLIC
PHOTO OF PENNY SIZED HAIL SHARED ON SOCIAL
MEDIA. TIME AND LOCATION ESTIMATED BASED ON
RADAR.
&&
LBCSpecial weather statement, Aug 6, 5:01 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
501 PM CDT Fri Aug 6 2021
INZ002-011-062230-
Porter IN-Jasper IN-
501 PM CDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of Porter and northern
Jasper Counties through 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Beverly Shores to near Valparaiso to near
DeMotte. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valparaiso, Chesterton, DeMotte, Hebron, Porter, Kouts, Town of
Pines, Beverly Shores, Dunns Bridge, Boone Grove and Malden.
Including the following interstates...
Indiana I-90 between mile markers 30 and 37.
Indiana I-94 between mile markers 25 and 32.
This includes... Valparaiso University, Indiana Dunes State Park,
and Porter County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 8728 4122 8727 4124 8722 4129 8722
4142 8710 4166 8706 4171 8693 4122 8693
TIME...MOT...LOC 2201Z 247DEG 23KT 4166 8698 4144 8699 4126 8714
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PetrSpecial weather statement, Aug 6, 5:30 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
530 PM CDT Fri Aug 6 2021
INZ002-011-062300-
Porter IN-Jasper IN-
530 PM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern Porter
and northeastern Jasper Counties through 600 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wheatfield, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wheatfield, Kouts and Dunns Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4119 8708 4124 8709 4133 8704 4137 8693
4117 8693
TIME...MOT...LOC 2229Z 264DEG 16KT 4125 8700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
PetrLocal storm report, Aug 6, 5:58 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
558 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 N WHEATFIELD 41.25N 87.06W
08/06/2021 JASPER IN TRAINED SPOTTER
ONE SNAPPED TREE AND SOME OTHERS WITH
BRANCHES DOWN, 3-4 INCH DIAMETER.
&&
ELThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:56 PM CDT | Special Marine Warning | LOT | 94 min | |
| Aug 6, 8:49 PM CDT | Special Weather Statement | LOT | Lake | 56 min |
| Aug 7, 12:20 AM CDT | Special Weather Statement | LOT | Jasper | 40 min |
| Aug 7, 1:32 AM CDT | Areal Flood Advisory | LOT | Jasper | 118 min |
| Aug 7, 2:05 AM CDT | Special Weather Statement | LOT | Jasper | 55 min |
Nearby
Special Marine Warnings in Illinois, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.